Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 13, NWS Green Bay, WI

May 21, 2024Marathon County, Wood County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at May 21, 2024, 7:19 PM CDT for Marathon County, Wood County, Wisconsin. It was in force for 26 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2024, 7:19 PM CDT (00:19 UTC)
Expired
May 21, 2024, 7:45 PM CDT
In force
26 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Tornado
Possible
Damage threat
Considerable
Hail
1.0 in
Wind
70.0 mph

Counties Marathon County, WI, Wood County, WI

The radar

The La Crosse radar (KARX), 134 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 7:36 PM CDTTORNADOUnity, WINWS survey team conducted damage survey on 5/22/24 and confirmed an EF1 tornado that impacted Unity, Wisconsin along the Clark and Marathon county line. Wind speeds were estimated at 105 mph. Time estimated from radar when tornado crossed into Marathon County.
May 21, 7:37 PM CDTTSTM WND GST 70Marshfield Municipal Ai, WI
May 21, 7:37 PM CDTTSTM WND GST 70Marshfield Municipal Ai, WI
May 21, 7:39 PM CDTTSTM WND DMG3 Nnw Bakerville, WITrees down in Marshfield. Wren and Robin roads partially blocked.
May 21, 7:39 PM CDTTSTM WND DMG3 Nnw Bakerville, WITrees down in Marshfield. Wren and Robin roads partially blocked.
May 21, 7:39 PM CDTTSTM WND DMG4 Wnw Bakerville, WIMarshfield area. Trees down at Eagle Road and County H.
May 21, 7:39 PM CDTTSTM WND DMG4 Wnw Bakerville, WIMarshfield area. Trees down at Eagle Road and County H.
May 21, 7:45 PM CDTTSTM WND GST 582 Ssw Stratford, WIMeasured at the Marshfield Wisconet station.
May 21, 7:45 PM CDTTSTM WND GST 582 Ssw Stratford, WIMeasured at the Marshfield Wisconet station.
May 21, 7:45 PM CDTTORNADOUnity, WILaw Enforcement has received a public report of a tornado on the ground near Unity, WI.
May 21, 7:45 PM CDTTORNADOUnity, WILaw Enforcement has received public tornado on the ground near Unity, WI.
May 21, 7:47 PM CDTTORNADO2 W Fenwood, WINWS Green Bay Damage Survey, with coordination from Marathon County Emergency Management, found an EF-1 tornado that started at this location and went NE for 2.11 miles. Estimated Peak Wind was 87 mph. Delayed Report.
May 21, 7:51 PM CDTTORNADO4 Wsw Poniatowski, WIEF-1 Tornado to the northwest of the Village of Edgar. 90 mph max wind speeds. 5/21/24 751 pm to 754 pm. Damage survey conducted by NWS on 5/22/24. Damage to farm buildings and silos. Damage to trees along the path of the tornado.
May 21, 7:51 PM CDTTORNADO4 Wsw Poniatowski, WINWS Green Bay Damage Survey, with coordination from Marathon County Emergency Management, found an EF-1 tornado that started at this location and went NE for 2.13 miles. Estimated Peak Wind was 92 mph. Delayed Report.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 6:42 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2024-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2024-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
442 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

230 
WUUS53 KGRB 220019
SVRGRB
WIC073-141-220045-
/O.NEW.KGRB.SV.W.0013.240522T0019Z-240522T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
719 PM CDT Tue May 21 2024

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Wood County in central Wisconsin...
  Western Marathon County in central Wisconsin...

* Until 745 PM CDT.

* At 718 PM CDT, a squall line capable of producing both tornadoes 
  and damaging straight line winds was located near Shortville, or 8 
  miles southeast of Neillsville, moving east at 55 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Wisconsin Rapids, Marshfield, Abbotsford, Spencer, Pittsville,
  Babcock, Lake Wazeecha, Nekoosa, Colby, and Port Edwards.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until midnight CDT for central
Wisconsin.

&&

LAT...LON 4503 9031 4504 8983 4468 8982 4468 8985
      4451 8984 4451 8982 4448 8982 4451 8976
      4451 8974 4440 8972 4425 8973 4425 9032
TIME...MOT...LOC 0018Z 250DEG 56KT 4449 9045 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Uhlmann
2 follow-up statements
122 
WWUS53 KGRB 220031
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
731 PM CDT Tue May 21 2024

WIC073-141-220045-
/O.CON.KGRB.SV.W.0013.000000T0000Z-240522T0045Z/
Wood WI-Marathon WI-
731 PM CDT Tue May 21 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WOOD AND WESTERN MARATHON COUNTIES...

At 730 PM CDT, a squall line capable of producing both tornadoes and 
damaging straight line winds was located along a line extending from 
near Owen to 9 miles southwest of Spencer to 10 miles southwest of 
Pittsville to 8 miles northeast of Tomah, moving east at 50 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Wisconsin Rapids, Marshfield, Abbotsford, Spencer, Pittsville,
Babcock, Lake Wazeecha, Nekoosa, Colby, and Port Edwards.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CDT for central
Wisconsin.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across Clark County. SEEK SHELTER NOW inside a sturdy 
structure and stay away from windows.
 
&&

LAT...LON 4503 9031 4504 8983 4469 8982 4468 8985
      4451 8984 4451 8982 4448 8982 4451 8974
      4425 8973 4425 9032
TIME...MOT...LOC 0030Z 266DEG 42KT 4494 9046 4462 9037 4437 9031 4404
9035

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Bersch
551 
WWUS53 KGRB 220044
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
744 PM CDT Tue May 21 2024

WIC073-141-220052-
/O.EXP.KGRB.SV.W.0013.000000T0000Z-240522T0045Z/
Wood WI-Marathon WI-
744 PM CDT Tue May 21 2024

...THE SEVERE THUNDERSTORM WARNING FOR WOOD AND WESTERN MARATHON
COUNTIES WILL EXPIRE AT 745 PM CDT...

This severe thunderstorm warning will expire; however, a new Severe 
Thunderstorm Warning has been issued for Wood, Portage, and Marathon 
counties. 

A Tornado Watch remains in effect until midnight CDT for central
Wisconsin.

&&

LAT...LON 4503 9031 4504 8983 4469 8982 4468 8985
      4451 8984 4451 8982 4448 8982 4451 8974
      4425 8973 4425 9032
TIME...MOT...LOC 0042Z 250DEG 56KT 4499 9026 4467 9017 4442 9011 4409
9015

$$

Bersch

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:52 PM CDT, 27 minutes earlier. Its key messages:

  • Impactful strong to severe storms are anticipated across portions of the area this evening. The areas most likely to see severe weather will be central to east-central Wisconsin. Damaging winds, large hail, and a few tornadoes will be possible with the stronger storms.
  • Heavy rainfall through this evening may also pose a flooding concern, especially as areas of central WI have already received an inch of rainfall.
  • Showers and thunderstorms possible at times Wednesday and Thursday, mainly across northern Wisconsin.
  • Better chance for widespread showers and thunderstorms Friday into Friday night.
Area forecast discussion, May 21, 6:52 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
652 PM CDT Tue May 21 2024

Updated aviation portion for 00Z TAF issuance

.KEY MESSAGES...

- Impactful strong to severe storms are anticipated across
  portions of the area this evening. The areas most likely to see
  severe weather will be central to east-central Wisconsin.
  Damaging winds, large hail, and a few tornadoes will be possible
  with the stronger storms.

- Heavy rainfall through this evening may also pose a flooding
  concern, especially as areas of central WI have already received
  an inch of rainfall.

- Showers and thunderstorms possible at times Wednesday and
  Thursday, mainly across northern Wisconsin.

- Better chance for widespread showers and thunderstorms Friday
  into Friday night.

&&

.DISCUSSION...
Issued at 258 PM CDT Tue May 21 2024

Short Term...Tonight and Wednesday

Initial convection ahead of the warm front

The first round of convection is on its way this afternoon, with
showers and a few thunderstorms developing north and ahead of the
warm front. These initial storms remain capable of producing
moderate to heavy rainfall, some small hail, and the occasional
wind gust up to 30 to 40 mph.

The bigger concern will be a second round this evening, as a
second round of strong storms is brought in along a surface cold
front. This line is already in development on radar in western
Iowa this afternoon, and is expected to steadily cross towards and
into Wisconsin by the early evening. Although instability remains
on the more modest side in our area, with MUCAPE around 1000
J/kg, the remaining dynamics remain impressive. Bulk shear and
helicity values remain incredibly high, and wind fields support
these storms to be quite fast moving once they arrive in the
evening. Therefore, one of the primary concerns will be strong
wind gusts reaching the surface. Additionally, low LCL heights and
high helicity values associated with these storms will support
tornado-genesis, especially in portions of western to central
Wisconsin. North and east of these areas the tornado threat
quickly drops off, but again wind is expected to be the
predominant concern, with gusts up to 60 to 70 mph possible at
times.

Finally, localized flooding can't be discounted with these storms
either, as some portions of central WI have already reported near
an inch of rainfall from this morning and although the next round
of storms will be fast moving, they will also bring additional
heavy rainfall.

The main uncertainties between this afternoon and the evening
remain the norther extent of the warm front and whether any
additional development precedes the arrival of the second line.
Clearing on satellite evident in southern Minnesota and Wisconsin
do support this front to begin lifting towards central Wisconsin
by this evening, which would also support stronger storm
development. If any storms do develop ahead of the main line as
well, they too may ingest enough ambient shear and helicity to be
a severe concern, but these will be more localized than the
longer, stronger line.

Finally, as the system departs, dry conditions are expected to
return to the region fairly quickly overnight. Winds however will
remain gusty, with some gusts up to 25 to 35 mph still possible
through the overnight into Wednesday. Cooler conditions follow for
tomorrow.

Long Term...Wednesday Night Through Tuesday

Zonal flow is expected to persist over the region through this
forecast period with a few embedded shortwave/troughs bringing
chances for showers and storms at times. Timing out these
shortwave/troughs will be the main forecast challenge.

The greatest confidence for showers and storms appears to be Friday
into Friday evening from a cold frontal passage. Models suggest
marginally severe parameters will be present as the cold front moves
through, but it is too early to determine the full severe potential
at this time.

High pressure will follow this cold front for Saturday into Saturday
night, leaving dry conditions in the forecast. Models are not in
agreement with the next chance for showers and storms due to
disagreement with the evolution of two mid-level shortwaves riding
along the zonal flow late this weekend. This translates to chances
for showers and storms from Sunday through Tuesday, but anticipate
the timing to become more confined over the coming days.

&&

.AVIATION...for 00Z TAF Issuance
Issued at 645 PM CDT Tue May 21 2024

A line of strong to severe thunderstorms will move across much
of the area this evening. The storms will impact KCWA/KAUW/KRHI
between 00z and 02z and then to KGRB/KATW/KMTW between 02z and 04z
and then should exit the lakeshore by 05z. CIGS will vary from
IFR across portions of north-central and central to VFR across
the east outside the thunderstorm activity this evening. Low
CIGS in the MVFR will spread eastward overnight reaching east-
central Wisconsin overnight. CIGS will gradually improve on
Wednesday. Unusually gusty winds for the night time hours are
expected tonight with gusty winds continuing through much of the
day Wednesday.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Uhlmann/Kruk
AVIATION.......Eckberg
Hazardous weather outlook, May 21, 7:14 PM CDT, 5 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Green Bay WI
714 PM CDT Tue May 21 2024

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-230015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
714 PM CDT Tue May 21 2024

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

A tornado watch is in effect south of a line from Rhinelander to
Iron Mountain. A line of severe thunderstorms will cross the area
from west to east this evening. Damaging winds, large hail, and a
few tornadoes will be possible with the stronger storms. Heavy rain
and localized flooding is also possible.

The heavy rainfall will also result in rising river and stream
levels tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There is a chance of thunderstorms Wednesday and Thursday, mainly
across northern Wisconsin. Severe weather is not expected with
any of these storms.

There is a better chance for widespread thunderstorms Friday
into Friday night. However, it is too early to determine whether
any of these storms may become severe.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report any severe weather this evening,
including large hail, winds and/or wind damage, and any tornadoes
or rotating wall clouds.

LMZ521-522-541>543-230015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
714 PM CDT Tue May 21 2024

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Dense marine fog will reduce visibilities at times below one
nautical mile, and at times down to a few hundred feet.
Thunderstorms later this evening should help dissipate the fog.

A tornado watch is in effect until noon for the southern portion
of the Bay of Green Bay and the nearshore waters of Lake Michigan
from Washington Island to Sheboygan. Confidence is increasing in
potential for impactful severe weather across much of the
forecast area this evening. The strongest storms will be capable
of producing damaging winds, large hail, and a few waterspouts,
which will all pose a threat to mariners.

Conditions may be hazardous to small craft tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Conditions will continue to be hazardous to small craft through
Wednesday afternoon.

There is a chance for thunderstorms Friday afternoon into
Friday night. Any of these storms may pose a hazard to mariners.

Eckberg/Kruk

In the hours before

Special weather statement, May 21, 1:26 PM CDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Green Bay WI
126 PM CDT Tue May 21 2024

WIZ011-013-021-022-039-040-073-074-211900-
Southern Oconto County WI-Southern Marinette County WI-Kewaunee WI-
Northern Oconto County WI-Door WI-Brown WI-Forest WI-
Northern Marinette County WI-
126 PM CDT Tue May 21 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BROWN...SOUTHEASTERN
FOREST...NORTHWESTERN KEWAUNEE...MARINETTE...SOUTHERN DOOR AND OCONTO
COUNTIES THROUGH 200 PM CDT...

At 123 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Carter to 6 miles east of
Pulaski. Movement was east at 25 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Bay Shore Park, Oconto, Gillett, Crivitz, Mountain, Goodman, Pound,
Bear Paw Scout Camp, McCaslin Mountain Natural Area, and Howard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4456 8813 4478 8825 4485 8825 4485 8830
      4553 8869 4572 8822 4572 8819 4492 8773
      4490 8778 4486 8777 4471 8792 4463 8793
      4469 8780 4483 8768 4462 8756
TIME...MOT...LOC 1823Z 249DEG 24KT 4549 8860 4464 8811

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

JLA
Special weather statement, May 21, 2:10 PM CDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Green Bay WI
210 PM CDT Tue May 21 2024

WIZ010-018>020-030-031-035>038-045-048-212030-
Waupaca WI-Shawano WI-Langlade WI-Outagamie WI-Winnebago WI-Wood WI-
Waushara WI-Marathon WI-Portage WI-Oneida WI-Menominee WI-Lincoln WI-
210 PM CDT Tue May 21 2024

...THUNDERSTORMS FOLLOWED BY GUSTY WINDS WILL IMPACT NORTHEASTERN
WOOD...PORTAGE... EASTERN LINCOLN...MARATHON...SOUTH CENTRAL
ONEIDA...SOUTHWESTERN MENOMINEE...NORTHWESTERN WINNEBAGO...CENTRAL
WAUSHARA...WAUPACA... OUTAGAMIE...WESTERN LANGLADE AND SHAWANO
COUNTIES THROUGH 330 PM CDT...

At 208 PM CDT, Doppler radar indicated the back edge of showers and
thunderstorms from near Marshfield to near Wautoma. Observations are
indicating east winds gusting to 40 mph are occurring right after
the storms are ending.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wausau, Stevens Point, Shawano, Antigo, Rhinelander, Waupaca,
Wautoma, Weston, Merrill, and New London.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4478 9020 4564 8948 4462 8824 4459 8825
      4458 8819 4448 8819 4398 8917 4398 8921
TIME...MOT...LOC 1908Z 219DEG 49KT 4471 9016 4401 8929

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JLA
Local storm report, May 21, 2:44 PM CDT, 4 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
244 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     Tstm Wnd Gst     Marshfield Municipal Ai 44.64N 90.19W
05/21/2024  M44 MPH          Wood               WI   ASOS

0211 PM     Tstm Wnd Gst     Rhinelander Oneida Coun 45.63N 89.47W
05/21/2024  M45 MPH          Oneida             WI   ASOS

0200 PM     Tstm Wnd Dmg     2 N Wausau              44.99N 89.63W
05/21/2024                   Marathon           WI   Broadcast Media

            A 25 foot tree was uprooted 2 miles north of
            Wausau. Report relayed via WSAW-TV.

0215 PM     Tstm Wnd Gst     Wausau Municipal Airpor 44.93N 89.62W
05/21/2024  M36 MPH          Marathon           WI   ASOS

&&
Special weather statement, May 21, 2:49 PM CDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Green Bay WI
249 PM CDT Tue May 21 2024

WIZ013-022-073-074-212030-
Southern Oconto County WI-Southern Marinette County WI-Door WI-
Northern Marinette County WI-
249 PM CDT Tue May 21 2024

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL MARINETTE...CENTRAL DOOR
AND CENTRAL OCONTO COUNTIES THROUGH 330 PM CDT...

At 248 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Wausaukee to near
Marinette. Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Marinette, Oconto, Crivitz, Wausaukee, Pound, Egg Harbor, Peshtigo,
Porterfield, Beaver, and Middle Inlet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4501 8740 4511 8737 4516 8743 4496 8758
      4487 8788 4545 8826 4571 8781 4550 8779
      4535 8789 4537 8787 4537 8766 4517 8774
      4511 8766 4509 8759 4514 8760 4514 8759
      4510 8753 4509 8752 4525 8734 4508 8716
TIME...MOT...LOC 1948Z 235DEG 33KT 4549 8803 4504 8773

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JLA
Local storm report, May 21, 2:54 PM CDT, 4 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
254 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     Non-Tstm Wnd Gst 3 NW Woodruff           45.93N 89.73W
05/21/2024  M39 MPH          Vilas              WI   AWOS

            Wind gust measured at KARV. A band of
            showers to the southeast of the area was
            producing gusty southeast winds.

&&
Local storm report, May 21, 3:21 PM CDT, 3 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
321 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     Rain             1 WSW Plover            44.44N 89.55W
05/21/2024  M1.14 Inch       Portage            WI   CO-OP Observer

            Rainfall total since midnight.

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:41 PM CDTSevere Thunderstorm Warning Considerable damage threatGRBMarathon, Portage, Wood49 min
May 21, 7:42 PM CDTTornado WarningGRBMarathon33 min
May 21, 8:00 PM CDTTornado WarningGRBLanglade, Lincoln, Marathon30 min
May 21, 8:03 PM CDTTornado WarningGRBWaushara27 min
May 21, 8:18 PM CDTSevere Thunderstorm Warning Considerable damage threatGRBLanglade, Marathon, Menominee, Outagamie, Portage, Shawano and 3 more57 min
May 21, 8:24 PM CDTSevere Thunderstorm Warning Considerable damage threatGRBForest, Langlade, Lincoln, Oneida51 min
May 21, 8:29 PM CDTTornado WarningGRBForest, Langlade, Lincoln, Marathon, Menominee, Oconto and 2 more46 min
May 21, 8:33 PM CDTTornado WarningGRBWinnebago15 min
May 21, 8:41 PM CDTTornado WarningGRBWinnebago9 min
May 21, 8:47 PM CDTSevere Thunderstorm Warning Considerable damage threatGRBBrown, Calumet, Manitowoc, Outagamie, Waupaca, Winnebago58 min
May 21, 8:48 PM CDTSpecial Marine WarningGRB117 min
May 21, 8:54 PM CDTSpecial Marine WarningGRB2 hr
May 21, 9:07 PM CDTSevere Thunderstorm Warning Considerable damage threatGRBLanglade, Marinette, Menominee, Oconto, Shawano53 min
May 21, 9:11 PM CDTAreal Flood AdvisoryGRBPortage, Wood3 hr
May 21, 9:11 PM CDTSpecial Weather StatementGRBFlorence, Forest34 min
May 21, 9:15 PM CDTSpecial Marine WarningGRB2 hr
May 21, 9:21 PM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Door, Kewaunee, Manitowoc39 min
May 21, 9:44 PM CDTSpecial Weather StatementGRBBrown, Calumet46 min
May 21, 9:59 PM CDTSevere Thunderstorm WarningGRBDoor46 min
May 21, 10:44 PM CDTSpecial Weather StatementGRBCalumet, Outagamie, Winnebago46 min
May 21, 11:12 PM CDTSpecial Marine WarningGRB63 min
May 21, 11:25 PM CDTSpecial Weather StatementGRBKewaunee, Manitowoc65 min
May 22, 5:46 AM CDTRiver Flood WarningGRBWood23 hr
May 22, 9:42 AM CDTBeach Hazards StatementGRBDoor, Kewaunee, Manitowoc6 hr
May 22, 5:10 PM CDTSpecial Weather StatementGRBShawano, Waupaca50 min
May 22, 5:59 PM CDTSpecial Weather StatementGRBBrown46 min
May 22, 6:15 PM CDTSpecial Weather StatementGRBBrown, Kewaunee45 min
May 22, 6:19 PM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee26 min
May 22, 6:37 PM CDTSpecial Marine WarningGRB53 min
May 22, 6:41 PM CDTSpecial Weather StatementGRBKewaunee34 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.